Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 105, NWS Miami, FL

September 28, 2005Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 28, 2005, 5:51 PM EDT for Glades County, Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2005, 5:51 PM EDT (21:51 UTC)
Expired
Sep 28, 2005, 6:30 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Melbourne radar (KMLB), 147 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 5:51 PM EDTHAIL 1Moore Haven, FLQUARTER SIZE HAIL REPORTED IN THE TOWN ON MOORE HAVEN.
Sep 28, 6:05 PM EDTHAIL 1.25Moore Haven, FLREPORTED HALF DOLLAR SIZE HAIL IN THE TOWN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1627 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 282152
SVRMFL
FLC043-282230-
/O.NEW.KMFL.SV.W.0105.050928T2151Z-050928T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
551 PM EDT WED SEP 28 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GLADES COUNTY IN SOUTH FLORIDA

* UNTIL 630 PM EDT

* AT 546 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 
PRODUCING QUARTER SIZE HAIL NEAR MOORE HAVEN. THIS STORM WAS LOCATED 
NEAR MOORE HAVEN...AND MOVING NORTHEAST AT 5 MPH. THIS STORM WILL BE 
STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL OR LARGER.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2687 8123 2673 8110 2681 8087 2698 8105

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 282229
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT WED SEP 28 2005

FLC043-282235-
/O.EXP.KMFL.SV.W.0105.000000T0000Z-050928T2230Z/
GLADES FL-
630 PM EDT WED SEP 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLADES COUNTY EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVE NORTHEAST INTO LAKE
OKEECHOBEE. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN 
GLADES COUNTY EXPIRED.

LAT...LON 2687 8123 2673 8110 2681 8087 2698 8105

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:06 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Sep 28, 2:06 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT WED SEP 28 2005

.DISCUSSION...UPPER LOW CENTERED ALONG THE ATLANTIC COAST OF THE
FLORIDA PENINSULA AROUND FORT PIERCE AND VERO BEACH MOVING SLOWLY
EAST. COLD AIR AROUND -10C ASSOCIATED WITH THE UPPER LOW AND
SUFFICIENT MOISTURE STILL EXPECTED TO FIRE CONVECTION THIS
AFTERNOON...SOME OF WHICH LIKELY WILL BE STRONG. WILL MENTION
POTENTIAL FOR HEAVY RAIN ALSO DUE TO SLOW MOVEMENT.

UPPER LOW IS EXPECTED TO CONTINUE MOVING EAST AWAY FROM THE
PENINSULA TONIGHT THROUGH SATURDAY...WHEN IT SLOWS UP AROUND 70W
LONGITUDE SUNDAY AND THEN REVERSES COURSE BACK TOWARD FLORIDA
MONDAY AND TUESDAY. WITH LESS INSTABILITY AND DRIER AIR ALOFT ON
THE BACK SIDE OF THIS UPPER LOW...POPS SHOULD COME DOWN MORE
TOWARD CLIMATOLOGY BUT STILL ABOVE THURSDAY AND FRIDAY. COMPLICATING
THIS SCENARIO IS THE TROPICAL WAVE/POTENTIAL DEPRESSION IN THE
CARIBBEAN. TPC PROGS THIS SYSTEM TOWARD AND ACROSS THE YUCATAN
OVER THE NEXT SEVERAL DAYS. THE 12Z GFS DEVELOPS AN INTERESTING
FEATURE OVER WESTERN CUBA BY 12Z FRIDAY...POSSIBLE CONVECTIVE
FEEDBACK OF SOME KIND? IT CERTAINLY LOOKS TO BE ASSOCIATED WITH
THE NORTHERN PART OF THE CARIBBEAN WAVE. THIS FEATURE MOVES INTO
THE SOUTHEAST GULF OF MEXICO SATURDAY AND COULD BE AN INFLUENCE ON
THE FORECAST...BUT IS IT REAL? THIS IS THE FIRST RUN WE HAVE SEEN
THIS SO FOR NOW WILL HOLD OFF ON ANY EFFECT. BOTTOM LINE WILL BE TO
CONTINUE SOMEWHAT ABOVE CLIMATOLOGY POPS SATURDAY THROUGH THE
EXTENDED PERIOD. HAVE GENERALLY ACCEPTED GFS MOS TEMPERATURES
EXCEPT LOWERED MINIMUMS OVER THE INTERIOR TO BE MORE IN LINE WITH
OBSERVED LOWS PAST COUPLE OF MORNINGS AROUND 70F.

&&

.MARINE...NOT MUCH CHANGE IN MARINE CONDITIONS WITH A GENERAL
EASTERLY FLOW THROUGH THE NEXT SEVERAL DAYS MAINLY LESS THAN 15
KNOTS. CAN STILL SEE ON WEBCAM A SWELL OF 1 TO 2 FEET AT JUPITER
INLET BUT THIS SHOULD DIMINISH OVER THE NEXT 24 HOURS. SHOULD A
DEPRESSION DEVELOP OVER THE NORTHWEST CARIBBEAN IN THE NEXT DAY OR
TWO WINDS ACROSS SOUTH FLORIDA COULD BE STRONGER WITH A BETTER
GRADIENT.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  88  75  89 /  30  50  40  50
FORT LAUDERDALE  77  88  77  88 /  30  50  40  50
MIAMI            77  89  76  89 /  30  50  40  50
NAPLES           73  89  73  91 /  30  50  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

50
Hazardous weather outlook, Sep 28, 5:08 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
508 PM EDT WED SEP 28 2005

FLZ063-066>075-290400-
BROWARD METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-
MIAMI-DADE METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN MIAMI DADE-
508 PM EDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY...

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
EVENING WILL BE MOSTLY OVER INTERIOR SECTIONS OF THE SOUTH FLORIDA
PENINSULA...PARTICULARLY NEAR LAKE OKEECHOBEE. THERE IS A CHANCE OF
HAIL AND LOCALIZED FLOODING WITH THE STRONGER THUNDERSTORMS. THE
THUNDERSTORMS SHOULD END BY MIDNIGHT WITH NO HAZARDS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Sep 28, 3:08 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT WED SEP 28 2005

FLZ069-070-282015-
EASTERN COLLIER-WESTERN COLLIER-
308 PM EDT WED SEP 28 2005

...STRONG THUNDERSTORMS OVER WESTERN COLLIER COUNTY...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GOLDEN GATE...MOVING NORTHEAST
AT 5 MPH.

THE MAIN IMPACT FROM THESE STRONG THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND WIND GUSTS UP
TO 50 MPH. IF THESE STORMS BECOME ANY STRONGER...A SEVERE
THUNDERSTORM WARNING MAYBE NEEDED.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Sep 28, 3:48 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
348 PM EDT WED SEP 28 2005

FLZ067-068-282100-
PALM BEACH EASTERN-PALM BEACH WESTERN-
348 PM EDT WED SEP 28 2005

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN PORTIONS OF PALM
BEACH COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS DEVELOPING ABOUT 14 MILES WEST OF
METRO PALM BEACH COUNTY. THESE STRONG STORMS WERE MOVING VERY SLOWLY
TO THE NORTHEAST. THESE STRONG STORMS WILL CONTINUE TO AFFECT THE
WESTERN AREAS OF PALM BEACH COUNTY...AND COULD SEEN OUTFLOW
BOUNDARIES INTO THE WESTERN METRO AREAS OF PALM BEACH COUNTY DURING
THE NEXT HOUR OR SO ALLOWING FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER THIS AREA. WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...SMALL HAIL...AND RAINFALL AMOUNTS BETWEEN
1 TO 3 INCHES CAN OCCUR WITH THESE STORMS. IF THE STORMS BECOME ANY
STRONGER...WARNING COULD BE NEEDED OVER THIS AREA.

IF YOU SEE SEVERE WEATHER...REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER OFFICE IN
MIAMI FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Sep 28, 4:30 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
430 PM EDT WED SEP 28 2005

FLZ071-072-282130-
BROWARD METROPOLITAN-WESTERN BROWARD-
430 PM EDT WED SEP 28 2005

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN BROWARD COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS DEVELOPING NEAR WESTON AND OVER THE
EVERGLADES OF BROWARD COUNTY. THESE STRONG STORMS WILL MOVE SLOWLY
TO THE NORTH TO NORTHEAST DIRECTION AND COULD AFFECT THE WESTERN
METRO AREAS OF BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECTED
ARE WESTON...SOUTHWEST RANCHES...MIRAMAR...PEMBROKE PINES...
SUNRISE...AND SAWGRASS HILLS MALL.

THE MAIN IMPACTS FROM THESE STRONG STORMS WILL BE FREQUENT LIGHTNING
STRIKES...SMALL HAIL...WIND GUSTS UP TO 50 MPH...AND RAINFALL
AMOUNTS BETWEEN 1 TO 3 INCHES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Sep 28, 4:48 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
448 PM EDT WED SEP 28 2005

FLZ063-066-067-282145-
GLADES-HENDRY-PALM BEACH WESTERN-
448 PM EDT WED SEP 28 2005

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
LINES OF THUNDERSTORMS. ONE WAS ALONG THE EAST COAST SEA BREEZE OVER
THE WESTERN AREAS OF PALM BEACH AND BROWARD COUNTIES...WHILE THE
OTHER ONE WAS ALONG THE WEST COAST SEA BREEZE OVER THE INTERIOR
AREAS OF HENDRY...GLADES...AND EASTERN COLLIER COUNTIES.

THESE LINES OF THUNDERSTORMS WILL SLOWLY MOVE TO TOWARDS EACH OTHER
THROUGH 6 PM EDT...AND COLLIDE OVER EAST GLADES...NORTHERN
HENDRY...AND WESTERN PALM BEACH COUNTIES. WIND GUSTS UP TO 50
MPH...FREQUENT LIGHTNING STRIKES...SMALL HAIL...AND RAINFALL RATES
OF 1 TO 3 INCHES CAN OCCUR FROM THE THUNDERSTORMS.

RESIDENTS IN THE AREA SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS
AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Sep 28, 5:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
538 PM EDT WED SEP 28 2005

FLZ073-074-282215-
DADE METROPOLITAN-WESTERN DADE-
540 PM EDT WED SEP 28 2005

...STRONG THUNDERSTORM APPROACHING TAMIAMI TRAIL JUST WEST OF KROME
AVE...

AT 535 PM EDT...PUBLIC REPORT A POSSIBLE FUNNEL CLOUD WITH THE
STRONG THUNDERSTORM ABOUT 6 MILES SOUTHEAST OF MICCOSUKEE INDIAN
VILLAGE MOVING NORTH AROUND 5 MPH. THE STORM WILL MOVE ACROSS THE
TAMIAMI TRAIL BETWEEN 545 AND 615 PM. PEOPLE WHO ARE DRIVING ALONG
THE TAMIAMI TRAIL NEED TO BE READY FOR WIND GUSTS UP TO 40
MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 4:14 PM EDTSevere Thunderstorm WarningMFLPalm Beach41 min
Sep 28, 5:53 PM EDTSpecial Marine WarningMFL67 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.